MAUDE Adverse Event Report: ARTHREX, INC. OCD DISPOSABLES KIT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. OCD DISPOSABLES KIT; ORTHOPEDIC MANUAL SURG INSTR
Model Number OCD DISPOSABLES KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an avm decompression surgery the expandable reamer on the user side had broken (snapped) when using the reamer to remove necrotic tissue in the knee.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint is confirmed based on the customer attached picture that displays two expandable reamer with the qc adapter detached/broken off the guide tube.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that the most likely cause.The most likely cause of the reported failure is user error due to applying excessive torque force.The expandable reamer should only be expanded one or two clicks at a time by turning the knurled knob clockwise.According to the core decompression for avascular necrosis of the hip using an expandable reamer surgical technique.9.Hold the expandable reamer just below the black knob (a).Insert the reamer through the 5 mm drill sleeve and advance to the proximal end of the socket.With one hand, grip the t-handle and open the blade with the other by twisting clockwise until a click is felt.Rotate the expandable reamer clockwise and counterclockwise until there is no resistance.Note: the expandable reamer should only be expanded one or two clicks at a time by turning the knurled knob clockwise.10.Incrementally adjust the expandable reamer one click at a time until the desired socket diameter is achieved to remove all of the necrotic bone.If the expandable blade is opened too far initially, then the blade may experience too much torque and may not cut effectively.Note: check the blade under fluoroscopy to ensure the cartilage is not violated.11a.If too much torque is encountered in the bone, the torque limiter will engage and not allow the blade to spin inside the socket.If this happens, reduce the diameter of the cutting blade by pushing the knurled knob forward and twisting counterclockwise.Once the blade turns easily, expand the blade one or two clicks at a time and rotate the reamer by hand until the necrotic bone is removed.If the torque limiter continues to prevent cutting, remove the expandable reamer and lavage the socket.To retract the blade inside the expandable reamer, push up on the knurled portion and twist counterclockwise until the white laser line is at the fully closed position to the left edge of the 6 setting.

Brand Name
OCD DISPOSABLES KIT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20237450
Report Number1220246-2024-07678
Device Sequence Number8043133
Product Code LXH
UDI-Device Identifier00888867266650
UDI-Public00888867266650
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberOCD DISPOSABLES KIT
Device Catalogue NumberAR-3519K
Device Lot Number13288290
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown